MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC; INTRAVASCULAR CATHETER
Catalog Number 382547
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: device/batch history record review: review of dhr revealed all required challenge samples and testing was conducted per specifications and in accordance with the in-process sampling plans.Review disclosed no reject activity findings throughout the build of this lot that would impact the outcome of the quality of the product relevant to the defect stated in the pir.Visual analysis: received one unused 18ga bd insyte autoguard blood control catheter unit within a partially opened package from lot 5121540.All components were present and intact.Visual/microscopic examination: observed that although the unit package had a partially open seal at the top and bottom of the blister pack, the unit package (blister pack) demonstrated to have had an adequate seal with no anomalies at time of manufacturing.Package leak test; was not conducted as the package seal integrity was breached.Note: the product characteristics require a minimum of 1/8¿ seal transfer.This characteristic was met.In addition the paper top web of the returned unit was analyzed under uv light.The glue used to seal the top and bottom webs is uv fluorescent.The analysis revealed adequate top web adhesive.The key variables that affect seal strength are: seal transfer/width and top web glue.Both of these variables were included in the investigation.Although the defect was confirmed, the units evaluated for this incident passed the manufacturing specification requirements.Investigation conclusion: the defect of package damaged-defective-other as stated in event description was confirmed with the returned units.No anomalies were found and all the process characteristics that directly influence the seal strength (seal transfer and top web glue) were met.The units were acceptable per specification requirements.The failure that the customer experienced was confirmed.It was not necessary to achieve reproduction of the customer¿s experience, as the defect was confirmed.Root cause description: although the packages were observed to be partially opened, there was no physical evidence to confirm or to support manufacturing process related issues for the defect.
 
Event or Problem Description
It was reported that the packages of a bd insyte¿ autoguard¿ bc were opened before use.No injury or medical intervention.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7132036
Report Number1710034-2017-00473
Device Sequence Number1091460
Product Code FOZ
UDI-Device Identifier30382903825470
UDI-Public30382903825470
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2018
Device Catalogue Number382547
Device Lot Number5121540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;